new to the site and really need some input on RA

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Marianneparker
New Member


Date Joined Nov 2009
Total Posts : 2
   Posted 11/10/2009 7:07 PM (GMT -7)   
My background is that I am 49 and got diagnosed a year ago. I broke my femur on Easter and then the RA really kicked in. I was on pred and mextrotracte? (spelling) and took that for 3 weeks but it only made me sick. I was off work for almost 4 months since when I broke the femur, I tore all of the muscles and the fatigue and pain kicked in. I then was started on Enbril injections. I was on it for 3 weeks and was feeling great and then came down with a cold and had to go off it. I was off it for 1 month and got the ok to start the injections again. Well, it is not working and the RA hasn't gotten worse. I also now have a classic lupus butterfly rash on my face. I was diagnosed with lupus in 1996 and have been remission most of the time. I am having headaches almost daily and feel like a dope since I can't remember things which is unreal since I am usually pretty sharp. I did call the doctors office yesterday but have not had a callback yet. Has anyone experienced this kind of stuff. I missed work yesterday since I have so much pain and motrin doesn't take care of so I have been taking vicidon. I am sorry to ramble on, it is just frustrating since it is hard to get any answers. Thank you for letting me vent and for reading this post.
Marianne

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 11/10/2009 10:58 PM (GMT -7)   

Welcome to HW Marianne. smilewinkgrin

Sometime the meds they give us take time to work. I know with the Methotrexate it can take up to 3 months to kick in - I stopped taking it when it was first offered to me due to headaches but then I decide that I should give it a go and I have been on it now for 3 years.

Maybe the Enbrel will kick in for you soon - give it a bit of time - I know this is hard when you are suffering so.

I hope you get in to see the Rheumy again soon and you find some relief from your pain.

Please keep us updated.

Jo


Crohn's Disease
Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone, Humira
Bowel Resection Sept. 07


momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 11/11/2009 7:44 AM (GMT -7)   
Welcome to the board.
 
As Sydney pointed out, the meds to take time to kick in and I have to say when I first started out on the Methotrexate, it made me horribly sick.  For the first month or so, I felt as if I had the flu with body aches etc and I could not stay awake after taking my dose.  However, I did stick it out and have been taking it now for close to 4 years.  As for the pred, I've never taken it in large quanities, but in low doses it usually works wonders for the pain and inflammation when nothing else will.  It is just a matter of working with your rheumy to find the right cocktail of med.  Actually the one med that really works is Plaquenil and I don't know if it is one that you have tried? It does take a while to work (about 2-3 months) but when I was on the MTX, Ebrel and Plaquenil, I felt great.
 
Although you mentioned in your post that you have previously been diagnosed with Lupus? It will be important to get that sorted out to see if it is really RA symptoms or Lupus symptoms (or both).  I'm not sure if Enbrel is used for Lupus patients, but I could be completely wrong too.
 
I hope you hear from your doctors office as soon as possible. Keep us posted.

Marianneparker
New Member


Date Joined Nov 2009
Total Posts : 2
   Posted 11/11/2009 7:58 AM (GMT -7)   
The enbril was working good but after being off of it for 4 weeks and now being back on it for 2 months the RA symptons have gotten worse. I got sick on the methotrexate and only took 2 or 3 weeks of it. I have been on Plaquenil but did not get any better so the Rhemy took me off that. On my last blood work, the Lupus was still in remission but the RA was active. I was reading some of the side effects of Enbril and noticed that a butterfly rash, headaches, unexplained lumps are all part of the side effects. So, I am going to call my dr again today. Sometimes it takes a week or more to get a response from him. I did call the enbril support number and found out that weight gain is also a side effect. I couldn't figure out how I gained 15 pounds since August. I guess I got my answer. I am really glad that I found your site and can talk to others who have RA or other things. Most people don't understand that you have good days and bad days. I will keep you posted.
BTW, Happy Veterans Day to all who have served or are serving.
Marianne
US Army Veteran

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 11/11/2009 9:11 AM (GMT -7)   
Hi there,
 
I'm sorry to hear that none of the meds worked for you, not even pred? Prednisone is pretty much the gold standard for joint inflammation/pain.  Your symptoms sound more like Lupus, but then I have those and I don't have Lupus so it is really hard to say! I stopped my Methotrexate for a month and ended up with the most horrid face rash, and finally had to go back on it because I was so stiff, and discovered that it is also great for my skin of all things.  Mabe your rheumy can prescribe something for pain control.  I know what it is like to hurt as does everyone else on here, it can be really miserable sad

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 11/11/2009 9:23 PM (GMT -7)   
Hi Marianne, welcome to HW. Sorry I can't offer any more advice but I can offer you my sympathy. The fact the enbrel initially worked is good, I had a similar reaction to humira, worked really well came off it for pneumonia and then it took months before it worked again for me. I also got sick on mtx but after a 6 month break was restarted on a mini dose and built up slowly over months to 20mg. I can now tolerate it really well. The first time I felt so ill, but I was also on sulphasolasine so it could have been that combination.
Anyway, with RA often different cocktails work in different ways and it does take months for them to kick in and work properly. Just keep writing everything down for your rheumy so she/he knows just how bad you feel. If the pain gets too much or your joints swell too much you can go to an ER fo help.
Or go to your local doctor. Its not easy, having RA is exhausting, goodluck with these early stages and I hope you get some help soon. golitho

Loren
New Member


Date Joined Dec 2009
Total Posts : 1
   Posted 12/26/2009 8:26 AM (GMT -7)   
Maybe this will help:
Couple years ago, my RA pain was so severe and effectively untreatable, I was contemplating suicide. Now for two years I have been relatively pain-free. Here's the magic combination of medications:

* Every 8 weeks I get an an infusion of Remicade. Medicare/Kaiser covers the entire bill, co-pays included. Otherwise my cost would be many thousands

* Relafen (Nabumetone) 2 X 500mg, twice a day.

* Methadone (Dolophine) 10 mg, twice a day

* Norco (1000 Mg. Hydrocodone /325 Acetaminophen) as needed for severe pain which may be 2 - 3 times a month

Notice NO Methotrexate

Ask your rheumatologist. This regimen really works!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:40 PM (GMT -7)
There are a total of 2,731,925 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151133 registered members. Please welcome our newest member, Linda Bee.
295 Guest(s), 11 Registered Member(s) are currently online.  Details
Lymepilot, Helgramite, jennydancingfish, Almost a 10, Xmaslover, Girlie, Hawaii3654, panicgirly, ks1905, Peter A, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer